Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2021, 4:32 PM CDT for Washington County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 9, 2021, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.25 in
- Wind
- 40
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 19 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WWUS82 KTAE 092132
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
432 PM CDT Mon Aug 9 2021
FLZ010-092200-
Washington FL-
432 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Washington
County through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Holmes Valley, Smyrna and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8562 3045 8576 3053 8586 3072 8574
TIME...MOT...LOC 2132Z 131DEG 1KT 3056 8576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
KRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:18 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 9, 2:18 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 318 PM EDT Mon Aug 9 2021 .NEAR TERM [Through Tuesday]... Summertime pattern continues for Tuesday with isolated slow-moving showers and thunderstorms possible across the area in the afternoon. Showers and storms are most likely along and south of the I-10 corridor with the seabreeze but may spread inland throughout the late afternoon. Gusty winds will be the primary threat with any storms. High temperatures are forecast in the low to mid 90s tomorrow afternoon with heat indicies potentially reaching the 100-105 degree range. Patchy fog will be possible both tonight and tomorrow night, particularly in areas that receive rainfall. .SHORT TERM [Tuesday Night Through Wednesday Night]... A typical summer pattern stays in place over the CWA. Isolated seabreeze storms are expected with a possibility for downbursts embedded due to the dry air aloft. Storms will also pop up along colliding outflow boundaries from previous storms. High pressure over the Gulf is allowing for light surface winds and therefore little steering flow for these storms. Highs will be in the low to mid 90s with dew points and low temperatures in the low to mid 70s. .LONG TERM [Thursday Through Monday]... The seabreeze pattern will continue late into the week when the upper-level high will begin to move away from the area, bringing a bit more moisture to the mid-levels. At the same time, troughing will begin to develop across the area as deeper tropical moisture moves in and increases shower and thunderstorm coverage late in the weekend into early next week. Possible development of Invest 94L in the tropics bears watching and makes the tail end of the long term period more uncertain. It is too soon to know what, if any, impacts this system would bring to our region. High temperatures will remain in the 90s each day, with increased humidity causing heat indices to rise to near 105F. && .AVIATION... [Through 18Z Tuesday] Mostly VFR conditions are expected through the period. Scattered showers and thunderstorms are possible this afternoon, particularly for the FL and SE AL terminals. Some patchy fog/briefly low ceilings will be possible near sunrise, but confidence is too low to include for now. && .MARINE... Tranquil boating conditions are expected to persist through the weekend and much of the upcoming work week. As always thunderstorms across the waters can create locally enhanced winds and waves. && .FIRE WEATHER... A seasonably moist and unstable air mass will continue this week. Dispersion values will remain low over parts of South Georgia this afternoon due to light transport winds. There are currently no fire weather concerns. && .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage on Tuesday, so a Flood Warning is already in effect there. Points near Branford and Bell are also likely to reach flood in the second half of this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 74 93 74 / 20 40 20 40 20 Panama City 77 92 76 91 76 / 10 50 20 50 20 Dothan 74 94 74 92 73 / 20 40 20 50 20 Albany 75 94 75 94 75 / 20 40 20 40 20 Valdosta 73 92 74 92 73 / 20 40 20 40 10 Cross City 74 92 74 92 74 / 30 40 20 40 20 Apalachicola 77 89 76 89 76 / 10 40 30 50 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Merrifield SHORT TERM...Helock/Merrifield LONG TERM...Helock/Merrifield AVIATION...Merrifield MARINE...Merrifield FIRE WEATHER...Merrifield HYDROLOGY...Merrifield
In the hours before
Special weather statement, Aug 9, 4:19 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
519 PM EDT Mon Aug 9 2021
GAZ128-129-131-148-092145-
Berrien GA-Tift GA-Irwin GA-Turner GA-
519 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern Irwin,
northwestern Berrien, southeastern Turner and Tift Counties through
545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tifton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tifton, Phillipsburg, Unionville, Vanceville, Chula, Harding,
Waterloo, Pinetta, Inaha, Tift Airport, Fender, Brookfield, Sunsweet
and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8332 3133 8353 3133 8355 3163 8363
3165 8334
TIME...MOT...LOC 2119Z 182DEG 1KT 3155 8351
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRLocal storm report, Aug 9, 4:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 E CHULA 31.55N 83.51W
08/09/2021 E0.25 INCH TIFT GA PUBLIC
MPING REPORT OF PEA SIZE HAIL.
&&
DVDSpecial weather statement, Aug 9, 4:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
432 PM CDT Mon Aug 9 2021
FLZ010-092200-
Washington FL-
432 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Washington
County through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Holmes Valley, Smyrna and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8562 3045 8576 3053 8586 3072 8574
TIME...MOT...LOC 2132Z 131DEG 1KT 3056 8576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:19 PM CDT | Special Weather Statement | TAE | Tift | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.